Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
191 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Going through post acute withdrawal. Stopped benzodiazepines and sympathetic nervous system is overexcited. Related to stress?

Hi,i have just did a slow taper off of Valium, from 10mg down until I got to 2mg and then I cold turkeyed. right now I am almost 30 days off the benzodiazepines, and going thru post acute withdrawal. As you know when you stop benzos, because of the low GABA, and the broke GABA/Benzo receptor system, this puts you in a fight-or-flight state where the sympathetic nervous system is overexcited, on end, constant palpatations, pounding heart, dreamless periodic sleep, had a EKG done recently, dr. said had a Left Bundle Branch Block, is this related to stress or something else?
Tue, 19 Nov 2013
Report Abuse
Question is related to
Drug/Medication ,   ,   ,  
Medical Topics
Psychiatrist 's  Response
Decreasing Benzodiazepines can cause withdrawal anxiety or uncover anxiety. See a Doctor who can give you non habit forming anti anxiety like Atarax and an SSRI which will help. Exercise regularly and do Relaxation Exercises.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

This is a stress related topic. I am a student who is in the final stretch of finals. Due to stress, I have not been able to sleep and find myself...

Recent questions on  Alpramazole 0.25

doctor1 MD

I recently restated taking 120 mg of cymbal ya and extended release Xanax. I now shake horribly and am experience bladder leakage more times than...

doctor1 MD

My story is a difficult one, I went through a rough patch last year, Myself and my wife was looking to buy a new house and we battled to find one...

doctor1 MD

Dear Sir, I am From Bangladesh, I am attack by Acidity of gastric. My stool is not regularly and proper. I can t eat fate and Oily carry and never...

doctor1 MD

we have been giving 0.5 mg Restyl to my mom who is a patient of Grade IV Gliobastom. Recently due to lack of sleep for almost a week, the doctor...

doctor1 MD

If I took to many alprozlam could it kill me?

doctor1 MD

If I took to many alprozlam could it kill me?

doctor1 MD

i have been on xanax on and off from many years for panic attacks, I have only took them in emergencies. In the last year I have only taken 6 at...